Alert archive / Oklahoma / Flood Watches in 2021
Flood Watch 3, NWS Norman, OK
NWS Norman, OK issued this flood watch at May 16, 2021, 3:36 AM CDT for 31 counties in Oklahoma; 8 counties in Texas. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 16, 2021, 3:36 AM CDT (08:36 UTC)
- Expired
- May 19, 2021, 7:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Norman, OK
- Flood severity
- None
All 39 counties
Atoka County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 95 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WGUS64 KOUN 160836 FFAOUN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Norman OK 336 AM CDT Sun May 16 2021 OKZ019-020-022>032-034>048-050>052-TXZ085-086-088>090-162045- /O.NEW.KOUN.FA.A.0003.210516T0836Z-210519T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson- Carter-Johnston-Atoka-Love-Marshall-Bryan-Wilbarger-Wichita-Baylor- Archer-Clay- Including the cities of Coalgate, Durant, Shawnee, Mustang, Duncan, Lakeside City, Burns Flat, Snyder, Anadarko, Cordell, Mangum, Davis, Seminole, Ada, Granite, Hinton, Chandler, Waurika, Ringling, Norman, Pauls Valley, Altus, Sheppard AFB, Guthrie, Stroud, Seymour, Temple, Vernon, Marietta, Blanchard, Tuttle, Newcastle, Hobart, Sulphur, Atoka, Stillwater, Henrietta, Holdenville, Wynnewood, Tishomingo, Scotland, Frederick, Madill, Concho, Holliday, El Reno, Ryan, Wewoka, Lawton, Davenport, Meeker, Purcell, Lindsay, Wichita Falls, Moore, Ardmore, Prague, Kingston, Chickasha, Wetumka, Thackerville, Archer City, Wellston, Sentinel, Oklahoma City, Walters, and Yukon 336 AM CDT Sun May 16 2021 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Norman has issued a * Flood Watch for portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Atoka, Bryan, Caddo, Canadian, Carter, Cleveland, Coal, Comanche, Cotton, Garvin, Grady, Greer, Hughes, Jackson, Jefferson, Johnston, Kiowa, Lincoln, Logan, Love, Marshall, McClain, Murray, Oklahoma, Payne, Pontotoc, Pottawatomie, Seminole, Stephens, Tillman and Washita. In northern Texas, Archer, Baylor, Clay, Wichita and Wilbarger. * Through Wednesday morning * Several rounds of heavy rainfall are expected today thru Wednesday morning across portions of central, southern, and southwestern Oklahoma, and north Texas. Many locations will receive 2 to 4 inches of total rainfall during this time, and some locations near the Red River may receive over 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 03
6 follow-up statements
813 WGUS64 KOUN 170642 FFAOUN Flood Watch National Weather Service Norman OK 142 AM CDT Mon May 17 2021 OKZ019-020-022>032-034>048-050>052-TXZ085-086-088>090-171445- /O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson- Carter-Johnston-Atoka-Love-Marshall-Bryan-Wilbarger-Wichita-Baylor- Archer-Clay- Including the cities of Coalgate, Durant, Shawnee, Mustang, Duncan, Lakeside City, Burns Flat, Snyder, Anadarko, Cordell, Mangum, Davis, Seminole, Ada, Granite, Hinton, Chandler, Waurika, Ringling, Norman, Pauls Valley, Altus, Sheppard AFB, Guthrie, Stroud, Seymour, Temple, Vernon, Marietta, Blanchard, Tuttle, Newcastle, Hobart, Sulphur, Atoka, Stillwater, Henrietta, Holdenville, Wynnewood, Tishomingo, Scotland, Frederick, Madill, Concho, Holliday, El Reno, Ryan, Wewoka, Lawton, Davenport, Meeker, Purcell, Lindsay, Wichita Falls, Moore, Ardmore, Prague, Kingston, Chickasha, Wetumka, Thackerville, Archer City, Wellston, Sentinel, Oklahoma City, Walters, and Yukon 142 AM CDT Mon May 17 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Atoka, Bryan, Caddo, Canadian, Carter, Cleveland, Coal, Comanche, Cotton, Garvin, Grady, Greer, Hughes, Jackson, Jefferson, Johnston, Kiowa, Lincoln, Logan, Love, Marshall, McClain, Murray, Oklahoma, Payne, Pontotoc, Pottawatomie, Seminole, Stephens, Tillman and Washita. In northern Texas, Archer, Baylor, Clay, Wichita and Wilbarger. * Through Wednesday morning * Several rounds of heavy rainfall are expected today thru Wednesday morning across portions of central, southern, and southwestern Oklahoma, and north Texas. Many locations will receive 2 to 4 inches of total rainfall during this time, and some locations near the Red River may receive over 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Zwink
116 WGUS64 KOUN 171847 FFAOUN Flood Watch National Weather Service Norman OK 147 PM CDT Mon May 17 2021 TXZ083-084-087-180300- /O.EXA.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardeman-Foard-Knox- Including the cities of Munday, Quanah, Crowell, and Knox City 147 PM CDT Mon May 17 2021 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Norman has expanded the * Flood Watch to include a portion of northern Texas, including the following areas, Foard, Hardeman and Knox. * Through Wednesday morning * Several rounds of heavy rainfall are expected today thru Wednesday morning across portions of central, southern, and southwestern Oklahoma, and north Texas. Many locations will receive 2 to 4 inches of total rainfall during this time, and some locations near the Red River may receive over 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ OKZ019-020-022>032-034>048-050>052-TXZ085-086-088>090-180300- /O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson- Carter-Johnston-Atoka-Love-Marshall-Bryan-Wilbarger-Wichita-Baylor- Archer-Clay- Including the cities of Coalgate, Durant, Shawnee, Mustang, Duncan, Lakeside City, Burns Flat, Snyder, Anadarko, Cordell, Mangum, Davis, Seminole, Ada, Granite, Hinton, Chandler, Waurika, Ringling, Norman, Pauls Valley, Altus, Sheppard AFB, Guthrie, Stroud, Seymour, Temple, Vernon, Marietta, Blanchard, Tuttle, Newcastle, Hobart, Sulphur, Atoka, Stillwater, Henrietta, Holdenville, Wynnewood, Tishomingo, Scotland, Frederick, Madill, Concho, Holliday, El Reno, Ryan, Wewoka, Lawton, Davenport, Meeker, Purcell, Lindsay, Wichita Falls, Moore, Ardmore, Prague, Kingston, Chickasha, Wetumka, Thackerville, Archer City, Wellston, Sentinel, Oklahoma City, Walters, and Yukon 147 PM CDT Mon May 17 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Atoka, Bryan, Caddo, Canadian, Carter, Cleveland, Coal, Comanche, Cotton, Garvin, Grady, Greer, Hughes, Jackson, Jefferson, Johnston, Kiowa, Lincoln, Logan, Love, Marshall, McClain, Murray, Oklahoma, Payne, Pontotoc, Pottawatomie, Seminole, Stephens, Tillman and Washita. In northern Texas, Archer, Baylor, Clay, Wichita and Wilbarger. * Through Wednesday morning * Several rounds of heavy rainfall are expected today thru Wednesday morning across portions of central, southern, and southwestern Oklahoma, and north Texas. Many locations will receive 2 to 4 inches of total rainfall during this time, and some locations near the Red River may receive over 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
146 WGUS64 KOUN 171916 FFAOUN Flood Watch National Weather Service Norman OK 216 PM CDT Mon May 17 2021 OKZ019-020-022>032-034>048-050>052-TXZ083>090-182200- /O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Guthrie, Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 216 PM CDT Mon May 17 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch for flash flooding...flooding of creeks and rivers...and flooding of low lying areas continues for * portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Atoka, Bryan, Caddo, Canadian, Carter, Cleveland, Coal, Comanche, Cotton, Garvin, Grady, Greer, Hughes, Jackson, Jefferson, Johnston, Kiowa, Lincoln, Logan, Love, Marshall, McClain, Murray, Oklahoma, Payne, Pontotoc, Pottawatomie, Seminole, Stephens, Tillman, and Washita. In northern Texas, Archer, Baylor, Clay, Foard, Hardeman, Knox, Wichita, and Wilbarger. * Through Wednesday morning * Several rounds of heavy rainfall are expected today thru Wednesday morning across portions of central, southern, and southwestern Oklahoma, and north Texas. Many locations will receive 2 to 4 inches of total rainfall during this time, and some locations near the Red River may receive over 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
101 WGUS64 KOUN 181500 FFAOUN Flood Watch National Weather Service Norman OK 1000 AM CDT Tue May 18 2021 OKZ019-020-022>030-034>038-TXZ083>085-087-088-181600- /O.CAN.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/ Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Foard-Wilbarger-Knox-Baylor- Including the cities of Shawnee, Mustang, Burns Flat, Snyder, Anadarko, Cordell, Mangum, Munday, Granite, Hinton, Chandler, Norman, Altus, Guthrie, Stroud, Vernon, Blanchard, Tuttle, Newcastle, Hobart, Stillwater, Crowell, Frederick, Concho, El Reno, Lawton, Davenport, Meeker, Purcell, Quanah, Moore, Prague, Seymour, Chickasha, Wellston, Sentinel, Oklahoma City, Knox City, and Yukon 1000 AM CDT Tue May 18 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Caddo, Canadian, Cleveland, Comanche, Grady, Greer, Jackson, Kiowa, Lincoln, Logan, McClain, Oklahoma, Payne, Pottawatomie, Tillman and Washita. In northern Texas, Baylor, Foard, Hardeman, Knox and Wilbarger has been cancelled. The Flood Watch is cancelled. $$ OKZ031-032-039>048-050>052-TXZ086-089-090-182300- /O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Seminole-Hughes-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Wichita-Archer- Clay- Including the cities of Coalgate, Durant, Duncan, Lakeside City, Wewoka, Tishomingo, Seminole, Ada, Temple, Waurika, Ringling, Pauls Valley, Sheppard AFB, Marietta, Sulphur, Atoka, Wetumka, Henrietta, Holdenville, Wynnewood, Scotland, Madill, Ryan, Holliday, Davis, Lindsay, Wichita Falls, Ardmore, Kingston, Thackerville, Archer City, and Walters 1000 AM CDT Tue May 18 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Atoka, Bryan, Carter, Coal, Cotton, Garvin, Hughes, Jefferson, Johnston, Love, Marshall, Murray, Pontotoc, Seminole and Stephens. In northern Texas, Archer, Clay and Wichita. * Through Wednesday morning * A few periods of moderate to heavy rainfall are expected in south central and southeastern Oklahoma through Wednesday morning. One to three inches of additional rainfall is possible with the higher end farther east. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WR
709 WGUS64 KOUN 181502 FFAOUN Flood Watch National Weather Service Norman OK 1002 AM CDT Tue May 18 2021 OKZ031-032-039>048-050>052-TXZ086-089-090-182315- /O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Seminole-Hughes-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Wichita- Archer-Clay- Including the cities of Seminole, Wewoka, Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1002 AM CDT Tue May 18 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch for flash flooding...flooding of creeks and rivers...and flooding of low lying areas continues for * portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Atoka, Bryan, Carter, Coal, Cotton, Garvin, Hughes, Jefferson, Johnston, Love, Marshall, Murray, Pontotoc, Seminole, and Stephens. In northern Texas, Archer, Clay, and Wichita. * Through Wednesday morning * A few periods of moderate to heavy rainfall are expected in south central and southeastern Oklahoma through Wednesday morning. One to three inches of additional rainfall is possible with the higher end farther east. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
077 WGUS64 KOUN 181905 FFAOUN Flood Watch National Weather Service Norman OK 205 PM CDT Tue May 18 2021 OKZ039-044-045-TXZ086-089-090-182015- /O.CAN.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/ Stephens-Cotton-Jefferson-Wichita-Archer-Clay- Including the cities of Waurika, Ringling, Wichita Falls, Duncan, Sheppard AFB, Scotland, Ryan, Lakeside City, Holliday, Archer City, Temple, Henrietta, and Walters 205 PM CDT Tue May 18 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of Oklahoma and northern Texas, including the following areas, in Oklahoma, Cotton, Jefferson and Stephens. In northern Texas, Archer, Clay and Wichita has been cancelled. The Flood Watch is cancelled. $$ OKZ031-032-040>043-046>048-050>052-190315- /O.CON.KOUN.FA.A.0003.000000T0000Z-210519T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Seminole-Hughes-Garvin-Murray-Pontotoc-Coal-Carter-Johnston-Atoka- Love-Marshall-Bryan- Including the cities of Coalgate, Holdenville, Durant, Wynnewood, Pauls Valley, Ardmore, Tishomingo, Kingston, Madill, Davis, Thackerville, Marietta, Seminole, Ada, Wewoka, Sulphur, Atoka, Wetumka, and Lindsay 205 PM CDT Tue May 18 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of east central Oklahoma...southeast Oklahoma and southern Oklahoma, including the following areas, in east central Oklahoma, Pontotoc and Seminole. In southeast Oklahoma, Atoka, Bryan, Coal, Hughes, Johnston and Marshall. In southern Oklahoma, Carter, Garvin, Love and Murray. * Through Wednesday morning * A few periods of moderate to heavy rainfall are expected from south central into southeastern Oklahoma through Wednesday morning. One to three inches of additional rainfall may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WR
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at May 15, 10:49 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, May 15, 10:49 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 1049 PM CDT Sat May 15 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 205 PM CDT Sat May 15 2021 A general moistening of the lower layers will continue through the weekend. Weak westerly flow aloft will have embedded in it a weak wave that will pass over Oklahoma tonight and early Sunday. Sufficient buoyancy and lift will be present for showers and thunderstorms from late evening into Sunday. Additionally, thunderstorms are expected to form along a dry line near the NM-TX border this afternoon and move east through the evening. This may expand into a larger area of rain/thunderstorms that will enter Oklahoma from the west overnight. Sufficient lift and instability is expected with the upper wave as it passes east that rain and thunderstorms are expected into Sunday afternoon over central and eastern Oklahoma. && .LONG TERM... (Sunday night through next Friday) Issued at 321 PM CDT Sat May 15 2021 Renewed convective development is expected to our west Sunday afternoon and is likely to move into western OK during the evening. Models show moderate instability along with 30-35 knots of bulk shear to help maintain storms into western portions of the area, with instability dropping off substantially across central OK. It is likely that storms may try to grow upscale into an MCS across western OK and then weaken as they move eastward into central OK overnight. The upper low to our west will continue moving eastward on Monday, with most of the model guidance showing a shortwave rounding the base of the trough into west Texas by Monday afternoon. Moisture recovery behind Sunday night's convection is a bit uncertain as some models show deeper moisture and better instability getting shunted well south of our area Monday morning. Assuming we can get sufficient airmass recovery, storms will likely initiate along the dryline late Monday afternoon across the TX panhandle and spread eastward into western OK and western north TX into the evening. The mid to upper flow is not all that strong but should be sufficient for supercells with initial discrete development, with an accompanying risk for large hail, damaging winds, and perhaps a tornado or two. Upscale growth into another MCS is possible by later Monday evening which would then move across much of the rest of the area Monday night, bringing with it the risk for damaging wind gusts. Depending on how convection evolves Monday night, Tuesday may end up with a lull in convection for central and northern OK if the airmass is sufficiently worked over. Storms may linger into Tuesday afternoon and evening along residual outflow across southern and southeastern portions of the area as the upper trough remains to our west. The flood threat will need to be watched for these areas as several rounds of convection are possible Tuesday into Tuesday night. Occasional rain chances continue Wednesday into next weekend as upper troughing reloads to our west and upper ridging builds over the eastern US. This should keep moisture flowing northward with embedded shortwave impulses likely leading to periods of enhanced convection. Occasional severe weather is possible but no real signal exists in the guidance at this range to narrow down specific days with higher chances. Flooding will also be a concern over the next week as multiple rounds of heavy rainfall will lead to several inches of rain, with localized amounts of greater than 5" possible. Ware && .AVIATION... (06Z TAFS) Issued at 1044 PM CDT Sat May 15 2021 Evolving MVFR cigs and vis restrictions still appear likely toward and after about 10-12Z, but confidence is not as high as it was before the 00Z guidance arrived. Models have delayed and decreased intensity/coverage of precipitation after 12Z, but given increasingly moist lower levels, we will keep the lower cigs going much of the day tomorrow, although there may be period of clearing during the afternoon/early evening. Confidence low on TSRA tomorrow evening so will not include this cycle. && .UPPER AIR... Issued at 635 PM CDT Sat May 15 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 71 62 77 / 50 80 70 50 Hobart OK 62 77 61 80 / 60 60 60 40 Wichita Falls TX 64 76 64 81 / 70 80 60 40 Gage OK 59 81 57 76 / 60 30 70 30 Ponca City OK 62 71 61 77 / 60 70 70 60 Durant OK 63 73 64 79 / 40 80 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....08 AVIATION...11
Hazardous weather outlook, May 15, 8:31 PM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 831 PM CDT Sat May 15 2021 OKZ004>048-050>052-TXZ083>090-161000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 831 PM CDT Sat May 15 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms are still expected. The strongest storms may briefly produce hail around one-inch in diameter and winds up to 60 mph, but a majority of storms should stay below severe levels. Due to slow movement, high rain totals and minor flooding will be possible. While an isolated storm is possible over the body of Oklahoma this evening, the highest chances for storms will be associated storms over the panhandles this evening, which will approach western Oklahoma after midnight. These storms will weaken before moving into Oklahoma and western north Texas. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue Sunday thru Friday. Severe thunderstorms will be possible Sunday evening west of a line from Wichita Falls, to Lawton, to Seiling, to Freedom. Hail up to the size of golf balls and wind gusts up to 70 mph will be the main threats. Severe thunderstorm chances will return Monday afternoon into Monday night to the western half of Oklahoma and western north Texas. Very large hail, damaging winds, and perhaps tornadoes will be possible by Monday. Strong to severe thunderstorms will continue into Tuesday and Wednesday. .Heavy Rainfall... At least localized flooding will be possible area wide Sunday thru Thursday. Many locations across the region could receive over 3 inches of total rainfall by the end of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:38 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 16, 12:48 PM CDT | Areal Flood Advisory | OUN | Comanche, Grady, Stephens | 4 hr |
| May 16, 12:52 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Coal, Johnston, Marshall and 2 more | 3 hr |
| May 16, 1:13 PM CDT | Areal Flood Warning | OUN | Cleveland, Oklahoma | 4 hr |
| May 16, 3:19 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma | 4 hr |
| May 16, 3:27 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain, Pontotoc, Pottawatomie and 2 more | 5 hr |
| May 16, 3:39 PM CDT | Special Weather Statement | OUN | Cotton | 36 min |
| May 16, 3:40 PM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| May 16, 3:49 PM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| May 16, 3:59 PM CDT | Special Weather Statement | OUN | Seminole | 31 min |
| May 16, 4:06 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| May 16, 4:13 PM CDT | Special Weather Statement | OUN | Carter | 32 min |
| May 16, 4:15 PM CDT | Special Weather Statement | OUN | Jefferson | 15 min |
| May 16, 4:17 PM CDT | Special Weather Statement | OUN | Pontotoc | 28 min |
| May 16, 4:30 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Stephens | 30 min |
| May 16, 4:38 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Pontotoc and 1 more | 52 min |
| May 16, 4:45 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| May 16, 5:19 PM CDT | Flash Flood Warning | OUN | Jefferson, Stephens | 3 hr |
| May 16, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 38 min |
| May 16, 5:25 PM CDT | Areal Flood Advisory | OUN | Carter, Murray, Stephens | 3 hr |
| May 16, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Marshall | 78 min |
| May 16, 6:16 PM CDT | Areal Flood Advisory | OUN | Jefferson | 3 hr |
| May 16, 6:42 PM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| May 16, 5:12 PM CDT | Special Weather Statement | OUN | Hardeman | 33 min |
| May 16, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 49 min |
| May 16, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 53 min |
| May 16, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 42 min |
| May 16, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 47 min |
| May 16, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 42 min |
Nearby
Flood Watches in Oklahoma, 2021Flood Watches in Texas, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.